MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO 01.26.3244STT FLAT PE LINER 32 / E; HIP LINER FLAT

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO 01.26.3244STT FLAT PE LINER 32 / E; HIP LINER FLAT
Model Number 01.26.3244STT
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26.07.2021: lot 170105: (b)(4) items manufactured and released on 21-03-2017.Expiration date: 2022-03-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without a similar reported event.Visual inspection performed by r&d manager: from the received parts it was noticed some signs on the poly on the rim, probably occurred during the revision surgery; on the inner surface, also surface does not appear smooth, probably due to a third body presence, but it is not possible to determine with certainty.As the material is standard pe, a possible slight wear could be occurred; in order to have a better idea on that, quality control measurements on inner surface have been required.
 
Event or Problem Description
3 years and 11 months after the primary surgery, cup, head and liner were revised due to suspected liner wear.The surgeon implanted size 54 head, reinforcement cage with 3 screws and apricot 48 cup.
 
Additional Manufacturer Narrative
Medacta r&d hip project manager comments after device measurements: update of 22nd september 2021: measurements of the inner sphere were taken, but a comparison with the original piece was not possible.Respect to the specifications of the drawing, the dimension was slightly increased of about 0.4mm on the diameter.This increase of the dimension is small, and it's probably due to the presence of a third body in articulation, compatible with the scratches visible on the bearing surface.Clinical evaluation performed by medacta medical affairs director: 4 years after primary cementless thr, revision is required because, according to the report, abnormal wear of the pe insert has occurred.There is no radiograph available to show the position of the original hip, so we cannot comment on that.The possible osteolytic effect of the wear particles is not shown either, and it's not mentioned in the report.From the images received, it appears that the bearing surface of the cup is scratched, which is compatible with the presence of a third body in articulation, which could also explain the macroscopic wear after only 4 years, which clearly indicates that something abnormal has happened.Because of insufficient information, no final conclusion can be reached at this stage.

Brand Name
VERSAFITCUP CC TRIO 01.26.3244STT FLAT PE LINER 32 / E
Common Device Name
HIP LINER FLAT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12352941
Report Number3005180920-2021-00663
Device Sequence Number3887444
Product Code LZO
UDI-Device Identifier07630030807589
UDI-Public07630030807589
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model Number01.26.3244STT
Device Catalogue Number01.26.3244STT
Device Lot Number170105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight83